Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

riceballinafruitsbasket

Member
  • Total Reviews

    0
  • Content Count

    43
  • Joined

  • Last visited

Community Reputation

10 Neutral

3 Followers

About riceballinafruitsbasket

  • Rank
    Junior Member

Profile Information

  • Gender
    Female
  • Interests
    Reading, distance running, food, writing.

Recent Profile Visitors

2587 profile views
  1. Accutane on hold. Will more than likely have to discontinue. Bummed.

    1. Switching to fragrance-free EVERYTHING helped me. Detergent, shampoo, conditioner, lotions, etc. Staying out of the sun, wear sunblock, invest in a hat, avoid spicy food... Basically, live in a cave in a cold, dry, dark climate and consume bland food like roasted root vegetables and you should see a real decrease in skin redness. At least, that's what the derm would tell you. In all seriousness, though, I've found that when it comes to facial redness, identifying triggers is important. Sometim
    2. Thanks everyone! So nice to have support, especially after I awoke this morning to a very large papule erupting on my cheek, lol. Whether I stay on Accutane or not I'm going to have a lovely IB, it seems.
    3. Aww, thank you! I heard back from my psychiatrist and she said to stop it for a week and then try it again on Tuesday to make sure that's what's causing my mood problems. She'll speak to my derm on Friday and then I see her in person on Wednesday. Honestly, after the last 24 hours, I'm afraid to try it again. When I start having thought problems, turn into a crying, emotionally labile disaster, and am unable to talk myself out of my bad moods I know something is wrong. The thing is, if I were o
    4. Mood really took a nosedive after my third dose yesterday. Like, mega. So agitated, exhausted, unable to concentrate, blah blah blah. Called pdoc this morning, waiting for her to call back, with then probably have to call derm. YAY.
    5. I was really flakey around my mouth early on also. I still am if I don't moisturize there daily. You could be really sensitive to medications and react to them quickly. Some people get side effects right after the first dose. Usually bad side effects like bowel issues, or brain swelling! Thank god there is none of those side effects going on! I am really sensitive to meds- I'm allergic to five or six different antibiotics, and react badly to low doses of psych meds/antihistamines/cold medicine
    6. Haha, NBD! I eat fish religiously and pre-Accutane I took glucosamine/fish oil sporadically, but now I'm really cracking down on my intake, so I probably won't be able reap the full benefits of either for a few weeks. -------------- I'm all dried out/flaky, and again, I'm not sure if two doses of Accutane would do that but it's unlike any retinoid flaking I've experienced (though it's in my driest areas anyway- inner cheeks/around my mouth).
    7. Library school!!! I applied and got into the one at University of South Florida, but chickened out at the last second! Or rather, I finally got the balls to realize my true dream, which was nutrition. I was just too scared to do the two years of pre-req's because my undergrad degree is in Literature. Seattle rules!!!! You should move here. UW is a competitive school to get into, so I feel you on that front. Even if you can't go to school here, you should seriously consider moving here. There's s
    8. Hi Gina! Thank you for reading my log! I'm glad you like my silly username- it's from this manga called "Fruits Basket" I read when I was a kid. And thank you for the advice- I was having a hard time believing that the Accutane side effects would kick in that quickly but I don't know what else would have caused it. It's getting too hot here for me to be outside, anyway, I guess. I'm glad to hear that you haven't had any mental health side effects. From what I've read, it seems like tane-associa
    9. Took my second dose today, and I'm in pain. Not debilitating, obviously (observing, not whining), but definitely noticeable. I have a bad right "runner's" knee that usually only hurts after I've hit the five mile mark. Now it hurts to walk on it, and my ankles are sore, not to mention muscle aches in my left leg. If this continues I won't be able to run, and my back up exercise plan, swimming, is kind of out too, considering that lap swim hours are in the middle of the day, and chlorine sucks th
    10. Woke up to see a bunch of blackheads coming to the surface... Don't know whether that's a coincidence or not but I'm rather pleased!

      1. I have "pre-rosacea" symptoms (my father has horrible rosacea), and birth control, for whatever reason, really seems to help with mine (takes about six months for that effect to kick in), but I still flush occasionally/have a sunburned-looking streak across my cheeks/bridge of my nose + ears/neck/chest area. Other things that have helped: switching to fragrance-free EVERYTHING (detergent, shave gel, soap/body wash/shampoo/conditioner), not using any petrolatum-based moisturizers as they tend
      2. Good luck with the Olay wash! I love their products. I have to ask, though- why the aversion to Simple products? I lived in the UK for a year and used their face washes religiously. They're gentle yet effective and they make formulations for all skin types (gel, foaming, and lotion cleansers, etc.) When my skin was really oily I used their Refreshing gel wash. I don't recall their products containing SLS/SLES, plus they're fragrance/irritant-free (always good for acne!) so maybe if the Olay do
      3. Day 2: Took my first dose last night with a spoonful of peanut butter and I'm not dead yet. I don't know how long it's supposed to take before the psychological side effects are supposed to kick in but with other drugs I can usually tell right away if they're screwing around with my mood, so I'm optimistic. I'm going to wait a few weeks before I come to any conclusions though, obviously. TBH I'm really not worried about becoming depressed as I don't think I've ever been truly depressed in my
      4. Day 1: So apparently even though my dermatologist called iPledge and tried to change my dose, he can't, so I've been instructed to take a 40mg table every other day until I see him again in a month. I really don't care, I'm just so eager to start. I nearly had a meltdown just getting this freaking drug filled at the pharmacy/dealing with iPledge, so I hope that's not a sign of bad things to come. I bought Vitamin E oil and Emu oil to help with my problem areas, and I am now the proud owner of m
      ×